MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ACTIVE ARTICULATION HIP SYSTEM DUAL MOBILITY BEARING; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ACTIVE ARTICULATION HIP SYSTEM DUAL MOBILITY BEARING; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat #: 67621515 lot #: 2110034004 mutars rs stem.G2: foreign ¿ australia.The customer has indicated that the product will not be returned to zimmer biomet for investigation as is location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately two months post-implantation, the patient underwent a hip revision due to dislocation.A competitor stem was used during the initial procedure and the surgeon believes that failure of the competitor stem fixation led to dislocation event.A new constrained liner was implanted with a longer head.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined, per ifu compatibility section, it states "do not use active articulation hip bearings with components of any other system or manufacturer, unless authorized by zimmer biomet.To determine whether these devices have been authorized for use in a proposed combination, please contact your sales representative or visit the electronic labeling service (elabeling) website;¿ however its unknown if the off-label use caused or contributed to the event.The event is not confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
ACTIVE ARTICULATION HIP SYSTEM DUAL MOBILITY BEARING
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19505635
Report Number0001825034-2024-01536
Device Sequence Number11757889
Product Code LPH
UDI-Device Identifier00880304485037
UDI-Public(01)00880304485037(17)281117(10)66152510
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161190
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberEP-200146
Device Lot Number66152510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale